MAUDE Adverse Event Report: ZEALAND PHARMA U.S. INC. V-GO DISPOSABLE INSULIN DELIVERY DEVICE

ZEALAND PHARMA U.S. INC. V-GO DISPOSABLE INSULIN DELIVERY DEVICE
Model Number V-GO 30
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 03/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The zealand ae assessor was not been able to speak with the v-go user for further investigation of the complaint that on more than one occasion the v-go needle released prematurely and resulted in hyperglycemia, highest bg reported as over 400 and the v-go user also reported symptoms of polyuria, polydipsia and feeling dehydrated.Patient applied new v-go and took bolus dosing for bg mgmt.Patient usual bg range was noted as 80 to 180.If the v-go needle released prematurely this would interrupt the flow of insulin until the v-go user applied a new v-go.It was not noted by customer care that length of time the v-go user has worn the -go prior to the vgo needle releasing prematurely.Not all vgo devices with this complaint are available for technical review however customer care requested two available vgo devices back to zealand to allow for technical review.Additionally the vgo user reported that "over the last 2 to 3 years he has had 4 or 5 v-gos on which he had the needle button release and patient pushed it back in several times.This caused redness and multiple needle punctures.It took days to go away.Patient wears the v-go on his abdomen." if the v-go needle releases prematurely the vgo device should be removed and a new v-go applied; the v-go user should not attempt to reactive or reinsert the vgo needle.Without speaking with the v-go user the ae assessor is unable to further investigate the complaint of "redness and multiple needle punctures".
 
Event or Problem Description
The patient reported that the needle button released before the completion of 24 hours on (b)(6) 2021.The patient said that v-go was able to be used for mealtime insulin at lunch and later the needle button released.The patient could not say when that happened.Patient noticed his blood sugar went up due to not getting any insulin.Patient put on a new, filled v-go to bring his blood sugar down.Patient said he experienced polyuria, polydipsia, and felt dehydrated.His blood sugar eventually came back down.Patient said a normal range for him is about 80 to 180.
 
Additional Manufacturer Narrative
Two devices were returned and evaluated.The evaluation results are as follows: two devices were received and evaluated for the complaint regarding the needle button released event.Device #048680-a and #048680-b were received with the needle release button in the unused position.The device functions were tested and were verified to have operated as intended.The complaint could not be confirmed for these devices.

Brand Name
V-GO DISPOSABLE INSULIN DELIVERY DEVICE
Common Device Name
V-GO
Manufacturer (Section D)
ZEALAND PHARMA U.S. INC.
293 boston post road west
suite330
marlborough MA 01752
MDR Report Key11580948
Report Number1226572-2021-00116
Device Sequence Number14664210
Product Code LZG
UDI-Device Identifier00385609600029
UDI-Public(01)00385609600029(17)230606(10)FG320197
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K103825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/06/2023
Device Model NumberV-GO 30
Device Catalogue Number8560-9600-02
Device Lot NumberVG320110B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2021
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer03/18/2021
Initial Report FDA Received Date03/29/2021
Supplement Report FDA Received Date04/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age65 YR